View Full Version : Need advice - withdrawal on several medications


vetticustoms
01-18-12, 06:07 PM
I need advice on the following.
Ive been on and off adderall for about 2 years now, I get it through a friend so its not an every day thing. Im able to accomplish and get alot more work done when on it.
In October of 2011 I was diagnosed with bi polar type 2 and give the following medications: Zyprexa , Lithium , fluoxetine , clonazapiem and ambien. I told the doctor I had trouble doing anything and that I was basically just a zombie. I also told the doctor I suffered from panic attacks. The Clonzapiem didnt help with the panic attacks. Now at the begining of the year I went of all medications. I havent felt any real withdraw effects from the medications. Its been about a month now and Ive just been to lazy to go into the doctor again. I get treated at the veterans hospital. Now I contually told my doctor I had trouble focusing and concentrating and there was no mention of possible ADD. Question is when I go back into the doctor should I inform her that Ive been taking adderall and would the doctor possibly write me a script? Or should I just bring up the symtoms of not being able to focus and concentrate and the possible use of something like adderall? Please let me know what you think. Thanks

BR549
01-18-12, 07:05 PM
I won't harp about the legality of taking a prescription medication (especially a CII Drug) without a prescription.

Since you've been taking Adderall on and off for 2 years and it wasn't prescribed to you, you are probably unaware that stimulants can induce psychosis-like or manic-like symptoms. This is something that has been known for a few decades, especially when treating children for ADHD.

You really need to tell your doc that you've been taking Adderall, the amount you've been taking and how often. While the manic-like or psychotic symptoms usually subside after stimulant treatment is discontinued, there could be other problems as well.

ajp.psychiatryonline.org/article.aspx?Volume=163&page=1149&journalID=13


Also, you need to be monitored by a doc if you are bi-polar and are taking stimulants.

The reason your doc may have been hesitant to address ADHD is because depression, bipolar and many other disorders mimic the symptoms of ADHD. Even an experienced pdoc can have trouble distinguishing Bi-polar disorder from ADHD. Getting one disorder under control gives them a better understanding whether or not any other disorders are present.

Even though you went off of everything, you need to come clean with your doc.

escott
04-21-12, 11:19 PM
Dude don't tell the doctor. He could fire you. Tell him you are almost narcaleptic and need something for it.

escott
04-23-12, 10:22 PM
If he didn't bring it up don't bother. It's not going to happen. WHatever you do dont tell him you were getting from outside sources. He could drop you as a patient.

ILoveChaos
04-23-12, 10:39 PM
I wouldn't suggest lying to your doctor. The relationship is supposed to be based on trust and a physician's role is not to judge. In my opinion, you'll have a greater risk of being fired (for those who don't know that's when a physician refuses to see a patient for one of many reasons) if you lie to him. Not only could this cause you to be fired but he could notify other physicians that you were dishonest with him which might complicate matters further.

I agree that honesty is going to be the best road. It sounds corny, but it usually works.